Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 201, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2024, 3:14 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 3:14 PM CDT (20:14 UTC)
- Expired
- May 8, 2024, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:26 PM CDT | HAIL 1.75 | Afton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:18 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
007
WUUS54 KTSA 082014
SVRTSA
OKC035-041-115-082100-
/O.NEW.KTSA.SV.W.0201.240508T2014Z-240508T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
314 PM CDT Wed May 8 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Craig County in northeastern Oklahoma...
Northwestern Delaware County in northeastern Oklahoma...
Southern Ottawa County in northeastern Oklahoma...
* Until 400 PM CDT.
* At 314 PM CDT, a severe thunderstorm was located 3 miles west of
Afton, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fairland... Afton...
Bernice... Wyandotte...
Narcissa... Twin Bridges State Park...
This includes Interstate 44 between mile markers 286 and 305.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3668 9462 3659 9511 3674 9514 3690 9462
TIME...MOT...LOC 2014Z 250DEG 41KT 3668 9502
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
544
WWUS54 KTSA 082018
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
318 PM CDT Wed May 8 2024
OKC035-041-115-082100-
/O.CON.KTSA.SV.W.0201.000000T0000Z-240508T2100Z/
Craig OK-Delaware OK-Ottawa OK-
318 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE AND SOUTHERN OTTAWA
COUNTIES...
At 317 PM CDT, a severe thunderstorm was located over Afton, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fairland... Afton...
Bernice... Wyandotte...
Narcissa... Twin Bridges State Park...
This includes Interstate 44 between mile markers 288 and 305.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3668 9462 3659 9511 3665 9510 3678 9500
3690 9462
TIME...MOT...LOC 2017Z 247DEG 40KT 3670 9498
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$842
WWUS54 KTSA 082021
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
321 PM CDT Wed May 8 2024
OKC035-082031-
/O.CAN.KTSA.SV.W.0201.000000T0000Z-240508T2100Z/
Craig OK-
321 PM CDT Wed May 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3668 9462 3662 9500 3674 9500 3679 9496
3690 9462
TIME...MOT...LOC 2021Z 250DEG 39KT 3671 9493
$$
OKC041-115-082100-
/O.CON.KTSA.SV.W.0201.000000T0000Z-240508T2100Z/
Delaware OK-Ottawa OK-
321 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN DELAWARE AND SOUTHERN OTTAWA COUNTIES...
At 321 PM CDT, a severe thunderstorm was located near Afton, moving
east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Fairland... Afton...
Wyandotte... Narcissa...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 294 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3668 9462 3662 9500 3674 9500 3679 9496
3690 9462
TIME...MOT...LOC 2021Z 250DEG 39KT 3671 9493
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:45 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 8, 1:45 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 145 PM CDT Wed May 8 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and tonight) Issued at 145 PM CDT Wed May 8 2024 Thunderstorms continue to develop early this afternoon across northeast Oklahoma in the vicinity of a cold front that extends from near Nowata to near Oilton and back into south-central Oklahoma. Thunderstorm development is expected to continue in the vicinity of the front as it moves east across the region. With the airmass already extremely unstable and very little if any cap in place, any storms that develop will have the potential to become severe rapidly. Giant hail and significant tornadoes will be the main concern with impressive deep layer shear above. The storms are expected to come to an end later this evening as the cold front exits. && .LONG TERM... (Thursday through Wednesday) Issued at 145 PM CDT Wed May 8 2024 Most of the area will be dry on Thursday. However, there will be a small chance of showers/storms across southeast Oklahoma Thursday afternoon/evening as a storm system skirts the area to the south. High pressure is expected to prevail Friday into Saturday with dry conditions forecast area-wide. Shower/storm chances return Sunday and continue into early next week as an upper level low slowly moves out of the Rockies and into the Plains. && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Wed May 8 2024 Scattered to broken stratocumulus deck this afternoon across E OK/NW AR. As mentioned in previous discussion, scattered strong to severe thunderstorms are expected to develop by late afternoon across this area. Storms will primarily impact the northwest Arkansas TAF sites starting late afternoon through early evening. LIFR visibilities, strong and gusty winds, including hail will be likely in the stronger storms. Behind front, lower clouds will begin to clear from northwest to southeast tonight. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 80 53 76 / 0 0 0 0 FSM 60 84 57 78 / 80 10 10 0 MLC 60 81 57 77 / 10 20 10 0 BVO 49 78 49 76 / 0 0 0 0 FYV 54 80 50 75 / 70 10 10 0 BYV 54 77 50 72 / 70 0 10 0 MKO 55 78 53 75 / 10 10 10 0 MIO 50 76 50 73 / 10 0 0 0 F10 55 78 53 75 / 10 10 10 0 HHW 63 82 58 77 / 70 40 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...12
Hazardous weather outlook, May 8, 12:40 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1240 PM CDT Wed May 8 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1240 PM CDT Wed May 8 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...By mid afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Primarily southeast of Interstate 44. ONSET...By mid afternoon. DISCUSSION... Scattered strong to severe thunderstorms will develop by mid to late afternoon across portions of eastern Oklahoma and northwest Arkansas. Destructive hail to the size of softballs will be possible in the stronger storms, including locally damaging winds and isolated tornadoes. Thunderstorms will move further east and south of the local region by mid evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A slight chance of thunderstorms will remain across far southeast Oklahoma on Thursday with dry and mild weather for areas further north. The quiet weather pattern will continue for late week into the weekend with thunderstorm chances returning by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 8, 12:50 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1250 PM CDT Wed May 8 2024
OKZ056-057-081815-
Craig OK-Nowata OK-
1250 PM CDT Wed May 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAIG AND
SOUTHEASTERN NOWATA COUNTIES THROUGH 115 PM CDT...
At 1250 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Delaware to 2 miles southeast of
Nowata. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Nowata...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3695 9539 3687 9528 3663 9556 3674 9565
3684 9554
TIME...MOT...LOC 1750Z 224DEG 29KT 3680 9552 3667 9560
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 8, 1:04 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
104 PM CDT Wed May 8 2024
OKZ056-057-081830-
Craig OK-Nowata OK-
104 PM CDT Wed May 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CRAIG AND SOUTHEASTERN
NOWATA COUNTIES THROUGH 130 PM CDT...
At 104 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles southeast of Edna to 3 miles northeast of
New Alluwe. Movement was northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Welch... New Alluwe...
Watova... Hollow...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 9504 3697 9504 3695 9501 3694 9502
3660 9540 3660 9567 3700 9536 3700 9501
TIME...MOT...LOC 1804Z 227DEG 61KT 3700 9526 3665 9545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, May 8, 2:29 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
229 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail Miami 36.87N 94.88W
05/08/2024 E1.00 Inch Ottawa OK Emergency Mngr
Quarter size hail reported at the EOC in
Miami.
&&
JDSLocal storm report, May 8, 2:37 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
237 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Tstm Wnd Dmg 1 S Miami 36.86N 94.88W
05/08/2024 Ottawa OK Law Enforcement
Sheriff reported damage to a home south of
Miami.
&&
JDSLocal storm report, May 8, 3:00 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
300 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Hail 2 WNW Ottawa 36.86N 94.82W
05/08/2024 M1.50 Inch Ottawa OK Public
Ping Pong hail S590 road, about a 1/2 mile
south of highway 10, just east of Miami.
Relayed by off duty NWS employee.
&&
JDSSpecial weather statement, May 8, 3:11 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
311 PM CDT Wed May 8 2024
OKZ057-058-063-082045-
Craig OK-Delaware OK-Ottawa OK-
311 PM CDT Wed May 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIG...
NORTHWESTERN DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES THROUGH 345 PM
CDT...
At 311 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Afton, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fairland... Afton...
Bernice...
This includes Interstate 44 between mile markers 285 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3658 9511 3671 9516 3683 9478 3668 9470
TIME...MOT...LOC 2011Z 250DEG 41KT 3665 9503
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:45 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 10 hr |
| May 8, 12:50 PM CDT | Special Weather Statement | TSA | Nowata | 25 min |
| May 8, 1:04 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| May 8, 1:22 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 53 min |
| May 8, 1:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| May 8, 2:10 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 50 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 63 min |
| May 8, 3:11 PM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| May 8, 3:11 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| May 8, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 43 min |
| May 8, 3:47 PM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 18 min |
| May 8, 4:04 PM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| May 8, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 52 min |
| May 8, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 48 min |
| May 8, 4:55 PM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| May 8, 5:03 PM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| May 8, 5:36 PM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| May 8, 6:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| May 8, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 39 min |
| May 8, 6:26 PM CDT | Areal Flood Advisory | TSA | Delaware | 2 hr |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 47 min |
| May 8, 6:41 PM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| May 8, 6:48 PM CDT | Special Weather Statement | TSA | Haskell | 27 min |
| May 8, 6:52 PM CDT | Special Weather Statement | TSA | Cherokee | 38 min |
| May 8, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.